Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 47, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 21, 2004, 7:12 PM CDT for Brown County, San Saba County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 21, 2004, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, San Saba County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
778
WFUS54 KSJT 220012
TORSJT
TXC049-411-220100-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
711 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BROWN COUNTY IN WEST CENTRAL TEXAS
NORTHERN SAN SABA COUNTY IN WEST CENTRAL TEXAS
* UNTIL 800 PM CDT
* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES WEST OF
BROOKESMITH...OR ABOUT 14 MILES SOUTHEAST OF SANTA ANNA...MOVING
SOUTHEAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BROOKESMITH AT 705 PM
ELM GROVE AT 715 PM
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
LAT...LON 3167 9920 3147 9910 3138 9908 3148 9872
3172 9876
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:07 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 2:07 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 207 PM CDT MON JUN 21 2004 .DISCUSSION... RATHER COMPLEX FORECAST THIS AFTERNOON. A SLOW MOVING CONVECTIVE COMPLEX DROPPED AS MUCH AS 8 INCHES OF RAIN OVER NORTHERN CROCKETT COUNTY THIS MORNING. A LEFTOVER MESOSCALE CONVECTIVE VORTICITY MAX FROM THIS FEATURE WAS MOVING FROM THE NORTHWEST CONCHO VALLEY...INTO WESTERN BIG COUNTRY AT MIDAFTERNOON...ON CUE TO INTERCEPT A SOUTHWARD MOVING OUTFLOW BOUNDARY NEAR OR NORTH OF THE ABILENE AREA LATE AFTERNOON/EARLY EVENING. WITH SURFACE TEMPS IN THE MID TO UPPER 80S AND DEWPOINTS IN THE UPPER 60S...100MB MIXED LAYER CAPES WERE RUNNING NEAR 2500 J/KG AT 18Z. EXPECT CAP TO BREAK OVER THE NEXT FEW HOURS WITH SEVERE THUNDERSTORMS POSSIBLE NEAR AND TO THE NORTH OF ABILENE. MAIN THREAT WILL BE LARGE HAIL...WINDS AND AN ISOLATED TORNADO NEAR THE SOUTHWARD ADVANCING OUTFLOW BOUNDARY. GFS...AND TO A LESSER EXTENT THE ETA...PROG AN MCS TO MOVE OUT OF NORTHERN MEXICO...AFFECTING THE EDWARDS PLATEAU LATE THIS EVENING AND OVERNIGHT. GFS PROGS QPF IN EXCESS OF 1 1/2 INCHES OVER OUR NORTHERN EDWARDS PLATEAU COUNTIES. GOES VISIBLE IMAGERY INDICATED A CONVECTIVE VORT MAX OVER NORTHERN MEXICO...SOUTHWEST OF MMCU. THIS FEATURE APPEARED TO BE DRIFTING SLOWLY NORTHEAST. THE GFS INITIALIZED THIS FEATURE THE FAIRLY WELL...UNLIKE THE ETA. AFTER COORDINATION W/EWX...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN EDWARDS PLATEAU...EASTWARD THROUGH THE THE NORTHWEST HILL COUNTRY AND SOUTHERN HEARTLAND FOR TONIGHT. GFS ALSO PROGS A NORTHWEST FLOW-EMBEDDED MCS TO MOVE TO MOVE FROM THE HIGH PLAINS OF COLORADO INTO OK OVERNIGHT. SOME LOCALLY HEAVY RAIN MAY OCCUR OVER THE NORTHERN BIG COUNTRY...ALONG THE ADVANCING OUTFLOW...BUT IT APPEARS HEAVIEST RAIN AND HIGHER FLASH FLOOD THREAT WILL OCCUR NORTH AND EAST OF HASKELL/THROCKMORTON COUNTIES. WILL MENTION LOCALLY HEAVY RAIN FOR MOST OF WEST CENTRAL TEXAS TONIGHT. REMNANTS OF AFOREMENTIONED SOUTHERN AND NORTHERN MCS WILL LIKELY MERGE NEAR OR TO THE EAST OF THE HEARTLAND ZONES TUESDAY AFTERNOON. RAIN CHANCES WILL BEGIN TO TAPER OFF OVER THE ABILENE AND SAN ANGELO AREAS...AS SURFACE FRONT/OUTFLOW BOUNDARY MOVES SOUTH TO THE ESCARPMENT. MAV-PROGGED MAX TEMPS ARE WELL BELOW CLIMATOLOGY AND APPEAR REASONABLE IF SKIES STAY CLOUDY. MAY TWEAK DOWN TEMPS FURTHER PRIOR TO FORECAST ISSUANCE. LITTLE CHANGES MADE TO THE OUTER PERIODS. SLIGHT CHANCE OF RAIN TO REMAIN THROUGH LATE IN THE WEEK...AS WEAKNESS PERSISTS IN THE BROAD UPPER LEVEL RIDGE AND SUBTROPICAL MOISTURE FROM MEXICO REMAINS IN CLOSE PROXIMITY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 81 64 85 / 50 40 20 20 SAN ANGELO 70 83 66 86 / 50 40 20 20 JUNCTION 71 84 67 86 / 60 50 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT SOUTH OF AN OZONA TO SAN SABA LINE. && 14
Hazardous weather outlook, Jun 21, 2:20 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT MON JUN 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-221915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 220 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SOME SEVERE STORMS ARE POSSIBLE IN WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE STORMS IS IN THE BIG COUNTRY NORTH OF INTERSTATE 20. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF WEST CENTRAL TEXAS...AS AN UPPER LEVEL DISTURBANCES IMPACTS THE REGION...AND AN OUTFLOW BOUNDARY MOVES SOUTH ACROSS THE BIG COUNRY. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE NEAR AN OUTFLOW BOUNDARY MOVING SOUTHWARD ACROSS THE BIG COUNTRY. VERY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ACROSS THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY. LOCALIZED RAINFALL AMOUNTS MAY EXCEED 2 INCHES. .DAYS TWO THROUGH SEVEN... ADDITIONAL UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Jun 21, 6:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST BROWNWOOD 31.71N 98.99W
06/21/2004 76 MPH BROWN TX AWOS
RECORDED BY BROWNWOOD AWOS
&&
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 63 min |
| Jun 21, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 53 min |
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 64 min |
| Jun 21, 8:18 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 42 min |
| Jun 21, 8:27 PM CDT | Flash Flood Warning | SJT | Concho, Menard | 2 hr |
| Jun 21, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 52 min |
| Jun 21, 8:57 PM CDT | Tornado Warning | SJT | San Saba | 48 min |
| Jun 21, 9:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 56 min |
| Jun 21, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 59 min |
| Jun 21, 9:56 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jun 21, 10:26 PM CDT | Flash Flood Warning | SJT | Concho, Menard | 3 hr |
| Jun 21, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 34 min |
| Jun 21, 11:47 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.